MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-80-00Z
Medical Device Problem Code Failure to Auto Stop (2938)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a s5 roller pump had intermittent creep when set at 0.00 lpm/0 rpm.There was no report if patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 roller pump.The incident occurred in cork, ireland.Through follow-up communication livanova learned that the reported issue occurred on this specific pump only and no error messages were displayed on the pump.In addition, it was learned that the bip sound was not audible when the speed control knob was set to zero since it was not set previously.Once the setting is activated, the bip sound is audible when the knob is set to zero.Furthermore, it was found that the leds around the knob are not exactly at zero when the pump creep occurs.Indeed, when the issue occurs the light is on the second led and not to zero.Investigation is still ongoing.A replacement device will be provided to the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
According to the pump expected behavior, the rpms are exactly set to zero when the the leds around the knob are exactly at zero and the bip sound is audible.Through further follow up communication, it was learned that the involved pump is currently in use at the customer site and that the issue did not recur.No component replacement was carried out and the pump is functional.Taking into account collected information, hardware malfunctions of the pump can be ruled out as cause of the event.It is very likely that the rpms of the pump were not actually set to zero when the pump creep was detected by the user.
 
Event or Problem Description
See initial report.

Brand Name
S5 ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14942549
Report Number9611109-2022-00325
Device Sequence Number4534865
Product Code DWB
UDI-Device Identifier04033817902713
UDI-Public(01)04033817902713(11)211206
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-80-00Z
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown